MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 10049998
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code Increased Respiratory Rate (2486)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that during use, this 840 ventilator generated a continuous alarm, a system error, and a device alert indicating that the breath emission status was not able to be determined.It was also reported that the device screen had no display.The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the issue and found that the unit had a faulty graphic user interface (gui) central processing unit (cpu) printed circuit board assembly (pcba), analog interface (ai) pcba and real time clock (rtc).To solve the issue, the unit needs replacement of gui cpu pcba, ai pcba and rtc (not related to the event).The unit is waiting for spare parts.The likely cause of the event was isolated in the field to a potential fault in the gui cpu pcba and/or ai pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during use, this 840 ventilator generated a continuous alarm, a system error, and a device alert indicating that the breath emission status was not able to be determined.It was also reported that the device screen had no display.The patient developed tachypnea and dyspnea.The patient was removed from the ventilator and immediately connected to another oxygen source (wall continuous positive airway pressure (cpap) without injury.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return correction to initial report (due to part return) section h6 evaluation code conclusion - remove d02 and add d15 component code - remove g02005 and add g07001 h3 device evaluation summary: correction medtronic conducted an investigation based upon all information received.It was reported that during use, this 840 ventilator generated a continuous alarm, a system error, and a device alert indicating that the breath emission status was not able to be determined.It was also reported that the device screen had no display.The device was available for evaluation.The service personnel (sp) inspected the ventilator for the reported issue of ¿unit generated a continuous alarm, system error and a device alert indicating that the breath emission status was not able to be determined" and could not confirm but sp replaced real time clock (rtc) based on the response of the code of the led's (light emitting diode) behind the screen.The device passed all the required tests and calibrations as per the manufacturer's specifications at the time of service.The investigation could not confirm the reported issue but found timer test message displayed as secondary issue, a cause of the reported issue was not determined.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16369238
Report Number8020893-2023-00104
Device Sequence Number8645717
Product Code CBK
UDI-Device Identifier10884521181045
UDI-Public10884521181045
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10049998
Device Catalogue Number10049998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown